MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. CARESITE®; SET, ADMINISTRATION, INTRA
Catalog Number 354221
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: brief inquiry description: iv filter set chemo spill.Triple chemo (adriamycin, vincristine, and cytoxan) detailed inquiry description: end user reports chemo spill with our filter set.Where was the set leaking from specifically (appears to be air filter)? leaking believed to occur around the 20th (19-23rd hr) hour of the infusion.In latest infusion, they gave over 12hrs instead of 24hrs and no leaking occurred.Air vent on flat side of filter, not the "house" side.Leaking occurred with the same patient every time.The same medication infusion was given to other patients in the same time frame with no leaking.We use b.Braun pumps and there were no reported alarms during the infusion.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Three photos were provided for further evaluation.The photos were visually evaluated, and it was noted only the used air-eliminating filter was shown.The provided picture does not offer the details necessary to confirm the reported defect or determine any root cause at this time.Based on the evaluation results, the reported defect was unable to be confirmed.No sample was provided for evaluation.Based on the data from the investigation we are unable to determine the root cause of the reported incident.The actual defective device is a valuable tool in investigating the cause of this incident.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CARESITE®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
Manufacturer (Section G)
B. BRAUN DOMINICIAN REPULIC INC.
las americas industrial park
km22 autopista las americas
santo domingo,
DR  
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17772361
Report Number2523676-2023-00558
Device Sequence Number20588678
Product Code FPA
UDI-Device Identifier04046964182372
UDI-Public(01)04046964182372
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number354221
Device Lot Number0061856392
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown